Thyroid UK

Symptoms

Hi

I am a recently diagnosed hashimotos patient

I have some odd symptoms that I am not sure are related?

Tingly tongue just a light tingling sensation

Also a soreness inside my skin, not painful or physically obvious just feels kind of sore inside?

I am not taking any medication at the moment as I tried Levo and it made me feel worse 😩

18 Replies
oldestnewest

Have you had your Ferritin - Folate - B12 - VitD tested ? Sounds as if your B12 could be LOW . Not sure that being without meds is a good idea :-)

2 likes
Reply

Hi no I haven't will ask surgery to do this

1 like
Reply

Have you told your GP/Endocrinologist that you stopped taking your Levothyroxine?

How long did you take it for and what was your starting dose 25mcg or 50mcg?

Did you know that it takes a while to start feeling the benefits of your Levo? We start on a low dose and build up gradually to the full dose.

How were you taking it - on its own with water an hour before breakfast or at night?

Did you take anything else at the same time?

If you have Hashimoto's Autoimmune Thyroiditis then you need your replacement hormone - Levothyroxine.

🐥

1 like
Reply

Hi

Yes my Gp and endo is aware. I gave Levo a go for a year at increasing levels starting at 25mcg finishing at 125mcg. I had very bad aching painful joints whilst taking. I tried taking morning at first on an empty stomach and evening at bed time 4 hours after food and I was careful to not take with any other supplements 🙁

2 likes
Reply

If you are Hashimoto and you are not taking meds you will get worse and worse. The skin thing I recognise the tingly tongue could be sugar related

Hashimoto's is autoimmune, you will find that random things set you off.

Try to see if tingly tongue is after eating anything.

And if Levi made you feel worse it was probably because you were getting worse and it wasn't enough.

Will you try NDT? You will have to buy it your doctor won't prescribe it.

2 likes
Reply

Hi

Think I will try eliminating things

1 like
Reply

The tongue is probably a gluten reaction. You are could be a coeliac and have autoimmune issues. The autoimmune is what probably killed your thyroid. Important to get a coeliac blood test and if diagnose, go 100 percent gluten free. Also overdose of Levo will cause this tongue lip, face, scalp to tingle, even hands and feet. My scalp would crawl. The issue is you can be allergic to Levo. I ended up changing to NDT and got away from 80-90% of the tingles.

J

1 like
Reply

If you have hashimotos like I do you should be taking levothyroxine daily on an empty stomach or you will feel a whole lot worse and i take it with vit c as it helps the body absorb levo. I had very low folic acid so Gp gave me a 4 month course a few months ago. I also supplement with vit b12 as I had a tingly sore tongue. After a week it got a whole lot better. I take solgar sublingual tablet daily just out under the tongue and dissolved but not the same time as levo. You can get them from Holland and Barrett. I self supplement as I'd tried everything for my tongue and Go said it's one of those things. So I researched it and found lack of b12 could be why. And it was. My levels were low but in 'range as they for you off with.

Perhaps go back to your Gp tell him you've not been taking levo and could you have blood tests for thyroid levels plus folate, vit b12, vit d, ferritin etc.

I can sympathise with your symptoms. Hashimotos is relentless and you have to take control of it as much as you can. I'm not sure gluten free works for everyone but certain it worth a try too. It's all trial and error as we are all different and what works for one person doesn't work for another. But hashimotos needs levo definitely.

1 like
Reply

Yes get coeliac test, but even if it's negative very many of us with Hashimoto's benefit from gluten free diet.

According to Izabella Wentz (The Thyroid Pharmacist- excellent website ) 80-85% of her Hashimoto's patients feel better gluten free, but only approx 3% are diagnosed as coeliac.

Also get your vitamin D checked. Very common to be low.

Good probiotic to help gut repair too. Hashimoto's and leaky gut are strongly linked.

Reply

Janey, if your levo is not working for you perhaps you would do better if you added some T3. You should speak to your doctor about this. I assume you are in U.K. and it's difficult to get T3 prescribed. But in your case if you insist because the levo did not work, perhaps you could get your doctor to try it. It is necessary for your health!!! Advocate for yourself and be persistent! If your doctor won't give T3 to you look for a doctor who will. Have you posted your blood test results on here? It would help for the forum to see them.

Reply

I went to see my endo and was told 'I can't find anything wrong with you' after a laughable physical examination, did find my cortisol levels to be low and told my gp he will arrange the test for me .. 7 months later I get a letter saying 'sorry it's been a while' had some private bloods done in the meantime and found out I had Hashi's too, along with high out of range FT4 AS WELL AS high out of range TSH, high in range RT3 low in range FT3, VERY HIGH antibodies of both types and a VitD deficiency .. And according to a NHS 'Specialist' who takes an obscene salary from them 'there was nothing wrong with me'.. His only answer when I challenged him to explain his results compared to my BH ones was 'Some assays can be different' .. That was it, no other explanation! Told me that T3 medication can be dangerous and does not recommend a combination therapy, Didn't even give me a reason why it took him 7 months to sort out a short synachen test when I inquired to the dept at the hospital as to their waiting list and it was only 6 weeks long!

Your endo is 99% most likely to try and ram you full of Levo until your TSH is within 'range', refuse ANY HELP with T3 medication then, tell you your making up your symptoms and probably try to put you on anti-D's and bump you off as they did me!! ... If your intolerant to T4 (Levo) and once you have been refused T3 and probably lied to as to why then I'd suggest getting a private blood test done then trialling either T3 or NDT to see what one works for you ... You will get there, we will help you ... Not like those lieing NHS wages raping idiots who don't care about their patients ...

Reply

What I noticed when I had Hashi's, and was hypo, that I had skin soreness on my scalp. Running a brush or comb across my scalp was a very unpleasant sensation.

Reply

I don't know if some of the weird symptoms I get is from my Hashimoto's ... hands going numb when laying on my back with them on my chest, (I have good circulation in my arms/hands worked as a plasterer for years, also played drums at a decent level since I was 17) SERIOUS light sensitivity in my eyes on sunny days and had to buy polarised sunglasses as well as slow focusing, sore muscles in my shoulders most days, feeling like I have ran a marathon after walking up the stairs, painful bloating, weird sporadic skin sensations (feels like a tiny electric current going through areas sometimes) ... Anyone else get similar symptoms?

Reply

As i said i have this tingly tongue and i ache when i move, ankles wrists mainly. I'm not currently treated although i have Hashimotos. From what i have gained from this forum the best thing to do is get a nutrient test done. Mine is booked in next week i will update when i have the results. I am being tested for folate and ferritin, VIt D, Vit B12, along with cholesterol and blood sugars etc. i understand deficiencies can play a role in symptoms. I am also trying the gluten free diet which a lot of people recommend, although i believe we have to be careful to have enough carbs / protein with Hashi's. I will also ask about T3 but i understand it is difficult to get a GP to support this.

Reply

Hi Janey

Please be careful, I stopped my Levo as a desperate measure because I could not get my GP to believe there was anything wrong with me. Not long afterwards my blood test results showed that I was at coma level, so please be careful. Levo was not working for me either but I didn't have all those important nutrient levels right.

I am currently on T3 and anticipating reverting to T4 once I've stabilised and the nutrient levels are good, so you can get through the reluctanct to prescribe T3 if you need it.

Also, how about NDT? If I were not vegan I'd go for that with the better balance of thyroid hormones.

Also endo told me to get prescribed vitamin D because what much of the D we can buy is not good enough, sorry if that's already been mentioned, just trying to think what might help you.

Reply

Thank you for your message.

I haven't asked GP for T3 yet, so not sure what the reaction will be. Will get my nutrients right, thank you for the tip about Vit D I will make sure I ask for a prescription, if I need it.

I don't know much about NDT at the moment is this available on NHS ? I would be reluctant to self medicate.

Reply

Sorry Janeycp but I don't know about NDT, someone else will. Good luck.

Reply

I had tingling tongue before I was diagnosed and medicated. It went as soon as I started taking Levo. But now I am trying NDT as Levo didn't make me feel better either.

Reply

You may also like...